MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA30L1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597)
Date of Event 07/11/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after six cycles of ablation was performed with each had six minutes duration at 100 watts, a bleeding with a big hematoma occurred from one of the needle tracks in the liver.They noted that an anonymized cd with ct scans was available.They successfully stopped the bleeding by catheter embolization and the patient was stabilized.The bleeding did not occur from ablation area, but from a vessel on one of the antenna trajectories.The patient was placed in the intensive care unit due to the hemorrhage that occurred during the liver ablation procedure.Two days after they performed necessary resuscitation on the patient, but were not successful and the patient died.The site indicated that the ablation system worked properly.A cause of death has not yet been determined, but sepsis, liver and kidney failure, and a lung embolism are possible.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7781369
Report Number3006451981-2018-00565
Device Sequence Number1391685
Product Code NEY
UDI-Device Identifier10884521189553
UDI-Public10884521189553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2019
Device Model NumberCA30L1
Device Catalogue NumberCA30L1
Device Lot NumberS7JG032LX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age41 YR